advertisement
advertisement

Help! Had 2nd lumbar transforaminal epidural today....

Had injection this am. He went in from lower up to area, same as last time. This time he ran into blood vessel being right next to nerve and in the way. Not sure exactly what happened, but pretty sure something got shot in there anyway because I felt the pressure. (Bad!). So then he went in from above with another injection instead. I had a lot of back pain from it, but pain meds brought that down. The thing I'm scared about is that after about 7 or 8 hours, I developed a bad headache. It's about 11 hours out now. Head still hurts.  It helps a little to lay down. Should I be worried? I figure unless it gets worse, I can call in am. Hoping it goes away by morning.  I've had cervical epidural & nerve root blocks, lumbar facet joint injections, and one other lumbar epidural & never had anything like this happen before. Thoughts?
advertisement

Comments

  • Laying down helped some. I was reading about dural tears and was afraid that might've happened. Lucklily, when I got up this morning, the headache was mostly gone. Hope it stays that way. I have to say, if I have another epidural I'm probably going to be a little moe scared about it then normal.  Anyway, thanks for answering!
  • With my last Epidural steroid shot I also got the headache as well as insomnia. Lasted  about 24 hours and then subsided.  It was a doozie but nothing compared to the headache from a spinal fluid leak. I got that headache after my CT Myelogram and that was a nightmare!
    Glad your feeling better! 
  • advertisement
  •  If the headache is from a dural tear causing spinal fluid leakage, a blood patch procedure is done and relieves it right away. I'm prone to spinal headaches and the worst episode lasted 2 weeks straight. 2 blood patches had to be done or else I would have had surgery to repair the tear. This needs to be treated right away and I hope you already were at this point. 
  • Headache was almost gone by morning, so I guess it wasn't a dural tear or it was small enough to fix itself (if that's possible). I haven't had any other issues, besides the fact that the injection didn't really help.  I mentioned it when the Dr's office called to check how it went & she said I should just let Dr know at next appointment.  Thanks for your input!
  • ive been 90% pain free since my first injection on 4jan17. i had one done yesterday afternoon on the 2nd to get rid of the 10% lingering pain. The lady doctor went in slowly guiding the needle under local numbing agent and flouroscopy  smoothly pain free until OUCH, my left leg jumped up and i felt a burn over the front right of my shin. she back out slighly and stopped and asked if i was okay and to describe the pain. i wanted to say no more pull it out. i gave it a minute and said okay i dont feel pain or anything.  she then injected slowly the dye and took more images. all felt well. them slowly added the steroid and i felt nothing. when i got up my left side of my face felt slightly numb for an hour which had me worried but it went away. all has been good so far and ive had instant notice all day of less pressure and pain when bending. we wil see if it lasts over the next two weeks! hopefully gone for good!
  • advertisement
  • Wow, that had to be pretty scary! Hope everything is good now. Sure helps when the doctor really listens to you like that. Did the face numbness go away? 9(Sorry it took a while for me to see your post & reply. Been kinda crazy around here & haven't been on here in probably a week or more.)
advertisement
Sign In or Join Us to comment.